Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 24, 2016, 3:48 PM MDT for Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 3:48 PM MDT (21:48 UTC)
- Expired
- May 24, 2016, 4:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sioux County, NE, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 157 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WUUS55 KCYS 242148
SVRCYS
NEC165-WYC027-242230-
/O.NEW.KCYS.SV.W.0009.160524T2148Z-160524T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 430 PM MDT
* AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF LUSK...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN SIOUX AND SOUTHEASTERN NIOBRARA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4324 10405 4300 10405 4300 10383 4279 10432
4292 10450 4330 10411
TIME...MOT...LOC 2148Z 223DEG 25KT 4291 10435
HAIL...1.00IN
WIND...60MPH
$$
HAMMER2 follow-up statements
776
WWUS55 KCYS 242209
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT TUE MAY 24 2016
NEC165-WYC027-242230-
/O.CON.KCYS.SV.W.0009.000000T0000Z-160524T2230Z/
SIOUX NE-NIOBRARA WY-
409 PM MDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN SIOUX AND EAST CENTRAL NIOBRARA COUNTIES...
AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTH OF
REDBIRD...OR 20 MILES NORTHEAST OF LUSK...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN SIOUX AND EAST CENTRAL NIOBRARA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4306 10405 4300 10405 4300 10383 4285 10419
4296 10434 4317 10421
TIME...MOT...LOC 2208Z 227DEG 25KT 4297 10416
HAIL...1.00IN
WIND...60MPH
$$
HAMMER510
WWUS55 KCYS 242227
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT TUE MAY 24 2016
NEC165-WYC027-242237-
/O.EXP.KCYS.SV.W.0009.000000T0000Z-160524T2230Z/
SIOUX NE-NIOBRARA WY-
427 PM MDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIOUX AND EAST
CENTRAL NIOBRARA COUNTIES WILL EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4306 10405 4300 10405 4300 10383 4285 10419
4296 10434 4317 10421
TIME...MOT...LOC 2227Z 223DEG 25KT 4297 10416
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:39 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 24, 11:39 AM MDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1139 AM MDT TUE MAY 24 2016 .UPDATE... Issued at 1006 AM MDT Tue May 24 2016 Ongoing forecast looks to be in good shape. did pull severe thunderstorm wording back west a little bit more to include Cheyenne. Current SPC Mesoanalyst page showing a slight cap still right along the east slopes of the Laramie Range that breaks around 17Z. Latest EMCWRF shows convection beginning shortly after that time. Could be looking at severe thunderstorms initiating around 20-21Z along the I-25 corridor (Chugwater) with storms congealing into a possible squall line late afternoon into the central and northern Panhandle towards 00Z. && .SHORT TERM...(Today through Thursday) Issued at 145 AM MDT Tue May 24 2016 The main concern with this portion of the forecast is where the convection will initiate today and where the best chance of severe storms will be. Today-Tonight: Latest water vapor loop continues to show 60 to 70 kt of jet energy moving out of the southwest with broad scale upper level diffluence developing over the Rockies. It appears the leading edge of the potential vorticity anomaly (pva) is in Northern Utah. The main challenge for today will be where this pva ends up this afternoon and where the convection will initiate. Latest NAM solution is showing this anomaly affecting the northern Laramie Range early this afternoon. Interestingly enough the experimental HRRR/local WRF solutions are showing the initial development of the convection this afternoon taking place in the northern Laramie Range as well around 18-19z. If this ends up panning out, then we may have an early threat for strong to severe storms further north around Lusk and the Northern Panhandle. However, I am not as confident that the low level moisture will get that far north with these storms possibly having higher bases. However, the low level shear (0-1km) is around 20 to 25kts at Chadron near a boundary which may favor some brief high based tornados. However, the main threat still appears to be large hail and damaging wind. Further south, it is a matter of timing of when the second piece of pva moves into northern Colorado and southern Wyoming. The local WRF/HRRR are both showing convection developing by 21z. These storms will certainly have more moisture to work with which will tend to favor lower cloud bases especially in the southern Panhandle. Effective bulk shear values will generally range from 45 to 50 kt, which will also favor rotating updrafts. A couple of these storms may also have a threat of becoming supercellular with even a possible brief tornado. Most of this convection should move northeast at 30 to 35 mph, but the right moving supercells will generally move east at 30-40 mph. All of this convection may merge into a broken squall line between 00z-03z, but most of it should exit the forecast area by around 03z. Tuesday night-Thursday: We are a bit worried about some gusty winds following the line of convection this evening. Models are showing good downward vertical motion which may allow for some good mixing before sunset. Beyond Tuesday night more upper level energy is progged to dive southeast from Montana on Wednesday. Ahead of this upper level energy we will see good downslope flow which will favor rather mild temperatures before the next wave moves through the Rockies on Thursday and brings cooler and wetter conditions. .LONG TERM...(Thursday night through Monday) Issued at 330 AM MDT Tue May 24 2016 The medium range models have been consistent with the timing and track of the upper low affecting the central Rockies and plains Thursday night and Friday. This system will widespread showers and thunderstorms, with snow showers as snow levels drop to 9000 feet. Refer to the Hydrology section for details on precipitation amounts. It will be cooler than normal with highs in the 60s to near 70, with 40s and 50s for the high country. Precipitation coverage decreases somewhat this weekend and early next week as a short wave ridge develops along the Front Range ahead of the next upper trough moving into the Northwest CONUS. The best chances for convection will focus over the higher terrain, with more isolated coverage across the plains. The southwest flow aloft between a upper ridge over the central CONUS and upper trough axis to over the Northwest CONUS will allow temperatures to warm to seasonal normals with highs in the mid 60s-mid 70s, and mid 50s-mid 60s for the high country. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1130 AM MDT Tue May 24 2016 Scattered to numerous thunderstorms will develop along the Laramie Range after 18z, and move east into the NE Panhandle into the late afternoon and early evening hours. There is a good chance for some thunderstorms to become severe, possibly producing very large hail and damaging straight line winds. MVFR-IFR cigs/vsbys are possible beneath thunderstorms. Otherwise, VFR. Convection is forecasted to move east into central Nebraska between 03z and 05z. && .FIRE WEATHER... Issued at 145 AM MDT Tue May 24 2016 Fire weather concerns will be minimal during the next several days due to chances of precipitation through the period and mostly wet fuels from greenup. && .HYDROLOGY... Issued at 300 AM MDT Tue May 24 2016 Cool temperatures will persist through the end of the week with morning lows in the upper 20s-lower 30s and and afternoon highs in the mid 40s-lower 50s for the mountains. These cool temperatures should slow the snowmelt into the streams and tributaries of the Upper North Platte and Laramie rivers. A low pressure system will be moving across the central Rockies Thursday and Friday, with the potential for widespread precipitation on the order of a quarter to half inch. Locally higher amounts will be possible with thunderstorms. The southeast Wyoming mountains may receive one to three inches of snow, especially above 9000 feet. Will continue to monitor the impacts of rain on snow on area rivers, creeks and streams this weekend. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && UPDATE...GCC SHORT TERM...REC LONG TERM...MAJ AVIATION...CLH FIRE WEATHER...REC HYDROLOGY...MAJ
Hazardous weather outlook, May 24, 10:24 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1024 AM MDT TUE MAY 24 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 251630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1024 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS AREAS EAST OF INTERSTATE 25. THE PRIMARY HAZARDS WILL BE LARGE HAIL...POSSIBLY IN EXCESS OF 2 INCHES IN DIAMETER...AND DAMAGING WINDS. A COUPLE OF TORNADOES ARE NOT OUT OF THE QUESTION. SOUTHEAST WYOMING STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH FOR THE NEXT SEVERAL DAYS. COOLER TEMPERATURES ABOVE 9000 FEET WILL SLOW THE RATE OF SNOWMELT. THOSE WITH OUTDOOR INTERESTS IN THE MOUNTAINS THIS WEEK NEED TO BE FLOOD AWARE AND BE ALERT FOR RAPID WATER RISES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE WEEK. SEVERE WEATHER POTENTIAL RETURNS TO PORTIONS OF SOUTHEAST WYOMING AND THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED ALONG AND EAST OF INTERSTATE 25 IN SOUTHEAST WYOMING AFTER 12 PM TODAY...AND OVER THE WESTERN NEBRASKA PANHANDLE AFTER 3 PM. WYZ104-105-109>115-251630- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1024 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. SOUTHEAST WYOMING STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH FOR THE NEXT SEVERAL DAYS. COOLER TEMPERATURES ABOVE 9000 FEET WILL SLOW THE RATE OF SNOWMELT. THOSE WITH OUTDOOR INTERESTS IN THE MOUNTAINS THIS WEEK NEED TO BE FLOOD AWARE AND BE ALERT FOR RAPID WATER RISES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 24, 2:07 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT TUE MAY 24 2016 WYZ103-105-242045- SHIRLEY BASIN WY-NORTH LARAMIE RANGE WY- 207 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 245 PM MDT... AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARRETT...OR 36 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINDY PEAK...FRIEND PARK CAMPGROUND...LARAMIE PEAK AND GARRETT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4207 10563 4220 10580 4246 10555 4226 10529 TIME...MOT...LOC 2007Z 226DEG 14KT 4219 10565 HAMMER
Local storm report, May 24, 2:11 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 6 NE GLENDO 42.57N 104.94W
05/24/2016 E0.25 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, May 24, 2:30 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT TUE MAY 24 2016
WYZ101-102-107-242115-
NIOBRARA COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
EAST PLATTE COUNTY WY-
230 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE...
SOUTHWESTERN NIOBRARA AND NORTHEASTERN PLATTE COUNTIES UNTIL 315 PM
MDT...
AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF TWO MOON CAMPGROUND...OR 22 MILES SOUTHWEST OF
LUSK...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANVILLE AND KEELINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 10446 4262 10461 4261 10468 4257 10467
4248 10481 4260 10499 4288 10474
TIME...MOT...LOC 2030Z 221DEG 20KT 4260 10484
HAMMERLocal storm report, May 24, 3:10 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL MANVILLE 42.78N 104.62W
05/24/2016 E0.50 INCH NIOBRARA WY TRAINED SPOTTER
ONGOING.
&&
GCLAYCOMSpecial weather statement, May 24, 3:26 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT TUE MAY 24 2016
WYZ103-107-242215-
NORTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
326 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE COUNTY UNTIL 415
PM MDT...
AT 326 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIBLEY PEAK...OR 26 MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENDO...SIBLEY PEAK...TWO MOON CAMPGROUND AND GLENDO RESERVOIR.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 100 AND
119.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4231 10514 4243 10526 4260 10512 4259 10489
4242 10472
TIME...MOT...LOC 2126Z 228DEG 21KT 4241 10511
HAMMERSpecial weather statement, May 24, 3:30 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT TUE MAY 24 2016 WYZ102-242215- NIOBRARA COUNTY WY- 330 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY UNTIL 415 PM MDT... AT 330 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LUSK...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUSK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4272 10444 4287 10464 4320 10437 4292 10406 TIME...MOT...LOC 2130Z 225DEG 22KT 4284 10446 HAMMER
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:43 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| May 24, 2:07 PM MDT | Special Weather Statement | CYS | Platte | 38 min |
| May 24, 2:30 PM MDT | Special Weather Statement | CYS | Niobrara | 45 min |
| May 24, 3:26 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| May 24, 3:30 PM MDT | Special Weather Statement | CYS | Niobrara | 45 min |
| May 24, 5:20 PM MDT | Special Weather Statement | CYS | Goshen, Platte | 40 min |
| May 24, 5:50 PM MDT | Special Weather Statement | CYS | Cheyenne | 25 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.